zbMATH — the first resource for mathematics

Portfolio selection by minimizing the present value of capital injection costs. (English) Zbl 1390.91291
Summary: This paper considers the portfolio selection and capital injection problem for a diffusion risk model within the classical Black-Scholes financial market. It is assumed that the original surplus process of an insurance portfolio is described by a drifted Brownian motion, and that the surplus can be invested in a risky asset and a risk-free asset. When the surplus hits zero, the company can inject capital to keep the surplus positive. In addition, it is assumed that both fixed and proportional costs are incurred upon each capital injection. Our objective is to minimize the expected value of the discounted capital injection costs by controlling the investment policy and the capital injection policy. We first prove the continuity of the value function and a verification theorem for the corresponding Hamilton-Jacobi-Bellman (HJB) equation. We then show that the optimal investment policy is a solution to a terminal value problem of an ordinary differential equation. In particular, explicit solutions are derived in some special cases and a series solution is obtained for the general case. Also, we propose a numerical method to solve the optimal investment and capital injection policies. Finally, a numerical study is carried out to illustrate the effect of the model parameters on the optimal policies.

91G10 Portfolio theory
91B30 Risk theory, insurance (MSC2010)
93E20 Optimal stochastic control
Full Text: DOI
[1] Bai, L.; Guo, J., Optimal proportional reinsurance and investment with multiple risky assets and no-shorting constraint, Insurance: Mathematics and Economics, 42, 968-975, (2008) · Zbl 1147.93046
[2] Borodin, A. N.; Salminen, P., Handbook of Brownian Motion - Facts and Formulae, (2002), Basel: Birkhäuser, Basel · Zbl 1012.60003
[3] Browne, S., Optimal investment policies for a firm with a random risk process: Exponential utility and minimizing the probability of ruin, Mathematics of Operations Research, 20, 937-958, (1995) · Zbl 0846.90012
[4] Cadenillas, A.; Choulli, T.; Taksar, M.; Zhang, L., Classical and impulse stochastic control for the optimization of the dividend and risk policies of an insurance firm, Mathematical Finance, 16, 181-202, (2006) · Zbl 1136.91473
[5] Eisenberg, J., On optimal control of capital injections by reinsurance and investments., Blätter DGVFM, 31, 329-345, (2010) · Zbl 1205.91080
[6] Eisenberg, J.; Schmidli, H., Optimal control of capital injections by reinsurance in a diffusion approximation, Blätter DGVFM, 30, 1-13, (2009) · Zbl 1183.91069
[7] Fleming, W. H.; Soner, M., Controlled Markov Processes and Viscosity Solutions, (2006), New York: Springer, New York · Zbl 1105.60005
[8] Gerber, H.; Yang, H., Absolute ruin probabilities in a jump diffusion risk model with investment, The North American Actuarial Journal, 11, 159-169, (2007)
[9] He, L.; Liang, Z., Optimal financing and dividend control of the insurance company with fixed and proportional transaction costs, Insurance: Mathematics and Economics, 44, 88-94, (2009) · Zbl 1156.91395
[10] H⊘Jgaard, B.; Taksar, M., Optimal risk control for a large corporation in the presence of returns on investments, Finance and Stochastics, 5, 527-547, (2001) · Zbl 1049.93090
[11] H⊘Jgaard, B.; Taksar, M., Optimal dynamic portfolio selection for a corporation with controllable risk and dividend distribution policy, Quantitative Finance, 4, 315-327, (2004)
[12] Kulenko, N.; Schimidli, H., Optimal dividend strategies in a Cramér-Lundberg model with capital injections, Insurance: Mathematics and Economics, 43, 270-278, (2008) · Zbl 1189.91075
[13] Liang, Z.; Huang, J., Optimal dividend and investing control of an insurance company with higher solvency constraints, Insurance: Mathematics and Economics, 49, 501-511, (2011) · Zbl 1232.91352
[14] Liu, C. S.; Yang, H., Optimal investment for an insurer to minimize its probability of ruin, North American Actuarial Journal, 8, 11-31, (2004) · Zbl 1085.60511
[15] Luo, S.; Taksar, M.; Tsoi, A., On reinsurance and investment for large insurance portfolios, Insurance: Mathematics and Economics, 42, 434-444, (2008) · Zbl 1141.91532
[16] L⊘Kka, A.; Zervos, M., Optimal dividend and issuance of equity policies in the presence of proportional costs, Insurance: Mathematics and Economics, 42, 954-961, (2008) · Zbl 1141.91528
[17] Paulsen, J., Optimal dividend payments and reinvestments of diffusion processes with both fixed and proportional costs, SIAM Journal on Control and Optimization, 47, 2201-2226, (2008) · Zbl 1171.49027
[18] Promislow, S. D.; Young, V. R., Minimizing the probability of ruin when claims follow Brownian motion with drift, The North American Actuarial Journal, 9, 109-128, (2005) · Zbl 1141.91543
[19] Scheer, N.; Schmidli, H., Optimal dividend strategies in a Cramer-Lundberg model with capital injections and administration costs, European Actuarial Journal, 1, 57-92, (2011) · Zbl 1222.91026
[20] Schmidli, H., Stochastic Control in Insurance, (2008), London: Springer-Verlag, London · Zbl 1133.93002
[21] Sethi, S. P.; Taksar, M., Optimal financing of a corporation subject to random returns, Mathematical Finance, 12, 155-172, (2002) · Zbl 1048.91068
[22] Yao, D.; Yang, H.; Wang, R., Optimal dividend and capital injection problem in the dual model with proportional and fixed transaction costs, The European Journal of Operational Research, 3, 568-576, (2011) · Zbl 1237.91143
[23] Zhang, X.; Siu, T. K., Optimal investment and reinsurance of an insurer with model uncertainty, Insurance: Mathematics and Economics, 45, 81-88, (2009) · Zbl 1231.91257
[24] Zhou, M.; Yuen, K. C., Optimal reinsurance and dividend for a diffusion model with capital injection: Variance premium principle, Economic Modelling, 29, 198-207, (2012)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.